Alert archive / Georgia / River Flood Warnings in 2010

River Flood Warning 7, NWS Atlanta, GA

January 21, 2010Clarke County, Greene County, Oconee County, Georgia

NWS Atlanta, GA issued this river flood warning at Jan 21, 2010, 11:16 AM EST for Clarke County, Greene County, Oconee County, Georgia. It took effect at Jan 22, 2010, 11:30 AM EST. It was in force for .

The area

The counties it named.

The facts

Issued
Jan 21, 2010, 11:16 AM EST (16:16 UTC)
In effect from
Jan 22, 2010, 11:30 AM EST
Expired
Jan 22, 2010, 4:49 AM EST
In force
Issued by
NWS Atlanta, GA
Flood severity
Minor

Counties Clarke County, GA, Greene County, GA, Oconee County, GA

The radar

The Robins AFB radar (KJGX), 124 km from the middle of the area, began a volume at 16:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Oconee River near Penfield (PNFG1). The gauge peaked at 10.37 ft at Jan 22, 2010, 9:00 PM EST.

actionminormoderate101501/2101/2201/23
Action stage
11 ft
Minor stage
13 ft
Moderate stage
18 ft
Major stage
27 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02218300, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

716 
WGUS42 KFFC 211616
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1116 AM EST THU JAN 21 2010

...THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN GEORGIA...

  TURKEY CREEK NEAR BYROMVILLE AFFECTING DOOLY COUNTY

  OCMULGEE RIVER NEAR ABBEVILLE AFFECTING DODGE...TELFAIR AND WILCOX
  COUNTIES

  OCONEE RIVER NEAR PENFIELD  AFFECTING CLARKE...GREENE AND OCONEE 
  COUNTIES


.RECENT HEAVY RAINFALL ACROSS THE AREA HAS CAUSED SIGNIFICANT RUNOFF 
INTO STREAMS AND RIVERS...CAUSING THE RIVERS TO RISE. SOME POINTS 
ALONG THE RIVER SYSTEM WILL EXPERIENCE FLOODING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST
FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT
LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU 
SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN.

THE LATEST STAGE DATA WAS FURNISHED IN COOPERATION WITH THE UNITED 
STATES GEOLOGICAL SURVEY.

&&

GAC093-220616-
/O.NEW.KFFC.FL.W.0005.100121T1616Z-000000T0000Z/
/BVLG1.1.ER.100121T1545Z.100121T1545Z.000000T0000Z.NO/
1116 AM EST THU JAN 21 2010

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* FLOOD WARNING FOR 
  THE TURKEY CREEK NEAR BYROMVILLE
* FROM THIS MORNING UNTIL FURTHER NOTICE.
* AT 10 AM THURSDAY THE STAGE WAS 9.4 FEET...AND RISING.
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 10.0 FEET. 


$$

GAC091-271-315-220615-
/O.NEW.KFFC.FL.W.0006.100123T1500Z-000000T0000Z/
/ABBG1.1.ER.100123T1500Z.100126T0600Z.000000T0000Z.NO/
1116 AM EST THU JAN 21 2010

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* FLOOD WARNING FOR 
  THE OCMULGEE RIVER NEAR ABBEVILLE
* FROM SATURDAY MORNING UNTIL FURTHER NOTICE.
* AT 10 AM THURSDAY THE STAGE WAS 10.9 FEET...AND RISING. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 12.0 FEET. 
* FORECAST TO RISE ABOVE FLOOD STAGE BY LATE SATURDAY MORNING AND 
  CONTINUE TO RISE TO NEAR 13.1 FEET BY EARLY TUESDAY MORNING. 
  ADDITIONAL RISES ARE POSSIBLE THEREAFTER.
* AT 13.0 FEET...MINOR FLOODING OF LOWLANDS ADJACENT TO THE RIVER 
  CONTINUE TO EXPAND INTO THE FLOOD PLAIN. FLOODING OF THE NEARBY 
  PARK AND PARKING LOT AT THE BOAT RAMP ALSO EXPANDS.

$$

GAC059-133-219-220615-
/O.NEW.KFFC.FL.W.0007.100122T1536Z-100124T0040Z/
/PNFG1.1.ER.100122T1536Z.100123T0600Z.100123T1840Z.NO/
1116 AM EST THU JAN 21 2010

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* FLOOD WARNING FOR 
  THE OCONEE RIVER NEAR PENFIELD 
* FROM FRIDAY MORNING UNTIL SATURDAY EVENING.
* AT 10 AM THURSDAY THE STAGE WAS 8.2 FEET...AND RISING. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 11.0 FEET. 
* FORECAST TO RISE ABOVE FLOOD STAGE BY LATE FRIDAY MORNING AND 
  CONTINUE TO RISE TO NEAR 12.1 FEET BY EARLY SATURDAY MORNING. THE 
  RIVER WILL FALL BELOW FLOOD STAGE BY EARLY SATURDAY AFTERNOON.
* AT 13.0 FEET...MINOR FLOODING EXPANDS INTO THE AGRICULTURAL LANDS 
  AND PASTURES...MAINLY ON THE RIGHT BANK OF THE RIVER.

$$
3 follow-up statements
128 
WGUS82 KFFC 212146
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
446 PM EST THU JAN 21 2010

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA...
  TURKEY CREEK NEAR BYROMVILLE AFFECTING DOOLY COUNTY 

  OCMULGEE RIVER NEAR ABBEVILLE AFFECTING DODGE...TELFAIR AND WILCOX
  COUNTIES 

  OCONEE RIVER NEAR PENFIELD  AFFECTING CLARKE...GREENE AND OCONEE 
  COUNTIES 

  OCONEE RIVER NEAR OCONEE AFFECTING JOHNSON...WASHINGTON AND 
  WILKINSON COUNTIES 


.RECENT HEAVY RAINFALL ACROSS THE AREA HAS CAUSED SIGNIFICANT RUNOFF 
INTO STREAMS AND RIVERS...CAUSING THE RIVERS TO RISE. SOME POINTS 
ALONG THE RIVER SYSTEM WILL EXPERIENCE FLOODING.

&&

GAC093-221146-
/O.CON.KFFC.FL.W.0005.000000T0000Z-000000T0000Z/
/BVLG1.1.ER.100121T1545Z.100121T2045Z.000000T0000Z.NO/
446 PM EST THU JAN 21 2010

THE FLOOD WARNING CONTINUES FOR
  THE TURKEY CREEK NEAR BYROMVILLE
* UNTIL FURTHER NOTICE. 
* AT 3 PM THURSDAY THE STAGE WAS 10.3 FEET...AND RISING.
* MINOR FLOODING IS OCCURRING AND FORECAST TO CONTINUE.
* FLOOD STAGE IS 10.0 FEET. 

$$

GAC091-271-315-221145-
/O.CON.KFFC.FL.W.0006.100123T1500Z-000000T0000Z/
/ABBG1.1.ER.100123T1500Z.100126T0600Z.000000T0000Z.NO/
446 PM EST THU JAN 21 2010

THE FLOOD WARNING CONTINUES FOR
  THE OCMULGEE RIVER NEAR ABBEVILLE
* FROM LATE SATURDAY MORNING UNTIL FURTHER NOTICE.
* AT 3 PM THURSDAY THE STAGE WAS 11.1 FEET...AND RISING.
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 12.0 FEET. 
* FORECAST TO RISE ABOVE FLOOD STAGE BY LATE SATURDAY MORNING AND 
  CONTINUE TO RISE TO NEAR 13.1 FEET BY EARLY TUESDAY MORNING. 
  ADDITIONAL RISES ARE POSSIBLE THEREAFTER.
* AT 13.0 FEET...MINOR FLOODING OF LOWLANDS ADJACENT TO THE RIVER 
  CONTINUE TO EXPAND INTO THE FLOOD PLAIN. FLOODING OF THE NEARBY 
  PARK AND PARKING LOT AT THE BOAT RAMP ALSO EXPANDS.

$$

GAC059-133-219-221145-
/O.CON.KFFC.FL.W.0007.100122T1536Z-100124T0040Z/
/PNFG1.1.ER.100122T1536Z.100123T0600Z.100123T1840Z.NO/
446 PM EST THU JAN 21 2010

THE FLOOD WARNING CONTINUES FOR
  THE OCONEE RIVER NEAR PENFIELD 
* FROM TOMORROW LATE MORNING UNTIL SATURDAY EVENING.
* AT 4 PM THURSDAY THE STAGE WAS 8.6 FEET...AND RISING.
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 11.0 FEET. 
* FORECAST TO RISE ABOVE FLOOD STAGE BY LATE FRIDAY MORNING AND 
  CONTINUE TO RISE TO NEAR 12.1 FEET BY EARLY SATURDAY MORNING. THE 
  RIVER WILL FALL BELOW FLOOD STAGE SATURDAY AFTERNOON.
* AT 13.0 FEET...MINOR FLOODING EXPANDS INTO THE AGRICULTURAL LANDS 
  AND PASTURES...MAINLY ON THE RIGHT BANK OF THE RIVER.

$$

GAC167-303-319-221145-
/O.CON.KFFC.FL.W.0004.000000T0000Z-000000T0000Z/
/OCNG1.1.ER.100119T1522Z.100120T0845Z.000000T0000Z.NO/
446 PM EST THU JAN 21 2010

THE FLOOD WARNING CONTINUES FOR
  THE OCONEE RIVER NEAR OCONEE
* UNTIL FURTHER NOTICE. 
* AT 4 PM THURSDAY THE STAGE WAS 17.0 FEET...AND STEADY.
* MINOR FLOODING IS OCCURRING AND FORECAST TO CONTINUE. 
* FLOOD STAGE IS 17.0 FEET. 
* AT 17.0 FEET...FLOOD STAGE IS REACHED. THE WATER LEVEL REACHES THE 
  TOP OF THE OLD BALLS FERRY ROAD BOAT RAMP...JUST UPSTREAM AND 
  RIGHTBANK FROM THE GEORGIA HIGHWAY 57 BRIDGE. MINOR FLOODING OF 
  WOODLANDS NEAR THE RIVER OCCURS.

$$
031 
WGUS82 KFFC 220309
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1009 PM EST THU JAN 21 2010

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
GEORGIA...
 
  OCONEE RIVER NEAR OCONEE AFFECTING JOHNSON...WASHINGTON AND 
  WILKINSON COUNTIES

 
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA...
 
  OCMULGEE RIVER NEAR ABBEVILLE AFFECTING DODGE...TELFAIR AND WILCOX
  COUNTIES 

  OCONEE RIVER NEAR PENFIELD  AFFECTING CLARKE...GREENE AND OCONEE 
  COUNTIES 

 
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA...
  TURKEY CREEK NEAR BYROMVILLE AFFECTING DOOLY COUNTY 

  LIME CREEK NEAR COBB AFFECTING SUMTER COUNTY 


.RECENT HEAVY RAINFALL ACROSS THE AREA HAS CAUSED SIGNIFICANT RUNOFF 
INTO STREAMS AND RIVERS...CAUSING THE RIVERS TO RISE. SOME POINTS 
ALONG THE RIVER SYSTEM WILL EXPERIENCE FLOODING.

&&

GAC093-221709-
/O.CON.KFFC.FL.W.0005.000000T0000Z-000000T0000Z/
/BVLG1.1.ER.100121T1545Z.100122T0245Z.000000T0000Z.NO/
1009 PM EST THU JAN 21 2010

THE FLOOD WARNING CONTINUES FOR
  THE TURKEY CREEK NEAR BYROMVILLE
* UNTIL FURTHER NOTICE. 
* AT 9 PM THURSDAY THE STAGE WAS 11.2 FEET...AND RISING.
* MINOR FLOODING IS OCCURRING AND FORECAST TO CONTINUE.
* FLOOD STAGE IS 10.0 FEET. 

$$

GAC261-221708-
/O.CON.KFFC.FL.W.0008.000000T0000Z-000000T0000Z/
/LIMG1.1.ER.100121T2250Z.100122T0130Z.000000T0000Z.NO/
1009 PM EST THU JAN 21 2010

THE FLOOD WARNING CONTINUES FOR
  THE LIME CREEK NEAR COBB
* UNTIL FURTHER NOTICE. 
* AT 9 PM THURSDAY THE STAGE WAS 16.1 FEET...AND RISING.
* MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE.  
* FLOOD STAGE IS 16.0 FEET. 

$$

GAC091-271-315-221708-
/O.EXT.KFFC.FL.W.0006.100123T0600Z-000000T0000Z/
/ABBG1.1.ER.100123T0600Z.100126T0600Z.000000T0000Z.NO/
1009 PM EST THU JAN 21 2010

...THE FLOOD WARNING CONTINUES FOR
  THE OCMULGEE RIVER NEAR ABBEVILLE
* FROM EARLY SATURDAY MORNING UNTIL FURTHER NOTICE.
* AT 9 PM THURSDAY THE STAGE WAS 11.2 FEET...AND RISING.
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 12.0 FEET. 
* FORECAST TO RISE ABOVE FLOOD STAGE BY EARLY SATURDAY MORNING AND 
  CONTINUE TO RISE TO NEAR 13.2 FEET BY EARLY TUESDAY MORNING. 
  ADDITIONAL RISES ARE POSSIBLE THEREAFTER.
* AT 13.0 FEET...MINOR FLOODING OF LOWLANDS ADJACENT TO THE RIVER 
  CONTINUE TO EXPAND INTO THE FLOOD PLAIN. FLOODING OF THE NEARBY 
  PARK AND PARKING LOT AT THE BOAT RAMP ALSO EXPANDS.

$$

GAC059-133-219-221708-
/O.EXT.KFFC.FL.W.0007.100122T1630Z-100124T0210Z/
/PNFG1.1.ER.100122T1630Z.100123T0600Z.100123T2010Z.NO/
1009 PM EST THU JAN 21 2010

...THE FLOOD WARNING CONTINUES FOR
  THE OCONEE RIVER NEAR PENFIELD 
* FROM LATE FRIDAY MORNING UNTIL SATURDAY EVENING.
* AT 9 PM THURSDAY THE STAGE WAS 9.8 FEET...AND RISING.
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 11.0 FEET. 
* FORECAST TO RISE ABOVE FLOOD STAGE BY LATE FRIDAY MORNING AND 
  CONTINUE TO RISE TO NEAR 12.0 FEET BY EARLY SATURDAY MORNING. THE 
  RIVER WILL FALL BELOW FLOOD STAGE BY SATURDAY AFTERNOON.
* AT 13.0 FEET...MINOR FLOODING EXPANDS INTO THE AGRICULTURAL LANDS 
  AND PASTURES...MAINLY ON THE RIGHT BANK OF THE RIVER.

$$

GAC167-303-319-220339-
/O.CAN.KFFC.FL.W.0004.000000T0000Z-100122T0309Z/
/OCNG1.1.ER.100119T1522Z.100120T0845Z.100121T1600Z.NO/
1009 PM EST THU JAN 21 2010

THE FLOOD WARNING IS CANCELLED FOR
  THE OCONEE RIVER NEAR OCONEE
* AT 9 PM THURSDAY THE STAGE WAS 16.6 FEET...AND FALLING.
* FLOOD STAGE IS 17.0 FEET. 

$$
094 
WGUS82 KFFC 220949
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
449 AM EST FRI JAN 22 2010

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
GEORGIA...
 
  OCONEE RIVER NEAR PENFIELD  AFFECTING CLARKE...GREENE AND OCONEE 
  COUNTIES

&&

GAC059-133-219-221019-
/O.CAN.KFFC.FL.W.0007.000000T0000Z-100124T0210Z/
/PNFG1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
449 AM EST FRI JAN 22 2010

THE FLOOD WARNING IS CANCELLED FOR
  THE OCONEE RIVER NEAR PENFIELD 
* AT 430 AM FRIDAY THE STAGE WAS 10.1 FEET AND FALLING.
* FLOOD STAGE IS 11.0 FEET. 

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Jan 21, 10:30 AM EST, 46 minutes earlier.

Area forecast discussion, Jan 21, 10:30 AM EST, 46 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1030 AM EST THU JAN 21 2010

.UPDATE...
A LINE OF SHOWERS WITH BRIEF HEAVY RAIN PUSHING EAST ACROSS PORTIONS
OF NORTH AND CENTRAL GEORGIA.  GUSTY WINDS TO 35-40MPH ASSOCIATED
WITH THE LINE.  DEWPOINTS BEHIND THE LINE ARE IN THE MID 50S TO NEAR
60 BACK INTO ALABAMA...BUT SHOULD START TO SEE THEM CREEP UP AS
SOUTHERLY WINDS RETURN THROUGH EARLY AFTERNOON.  SATELLITE SHOWING A
LARGE HOLE IN CLOUDS WHICH SHOULD ALLOW TEMPERATURES TO WARM
CONSIDERABLY...ESPECIALLY OVER WESTERN GEORGIA.  EXPECT TO SEE SOME
CONVECTIVE REDEVELOPMENT BY THIS AFTERNOON AND HAVE ADJUSTED POPS
ACCORDINGLY WITH ISOLATED THUNDER POSSIBLE.  UPDATED FORECASTS
ISSUED SHORTLY.

.SHORT TERM /TODAY THROUGH SATURDAY/...
LATEST ANALYSIS SHOWS THE SURFACE LOW OVER EASTERN OK...AND
PROGGED TO PUSH EASTWARD ACROSS THE TN VALLEY THROUGH FRIDAY.
REGIONAL RADARS SHOW A LARGE AREA OF SHOWERS WITH SOME EMBEDDED
THUNDERSTORMS STRETCHING ACROSS SOUTH ALABAMA AND NW FL...AND
TRAINING EASTWARD ACROSS THE SW AND SOUTH CENTRAL PORTIONS OF THE
FORECAST AREA. THIS ACTIVITY IS BEING DRIVEN BY A STRONG UPPER
DISTURBANCE PUSHING ACROSS AL. ANOTHER VORT MAX IS SPARKING STRONG
THUNDERSTORMS ACROSS MS WHERE THE GREATER INFLUX OF WARM MOIST AIR
IS BEING FOCUSED. THIS WILL ALL SPREAD EASTWARD TODAY... SETTING
THE STAGE FOR ANOTHER HEAVY RAIN EVENT WHERE 2 TO 3 INCHES ARE
LIKELY BY THIS EVENING...ESPECIALLY ACROSS THE FLOOD WATCH AREA.
THE TIMING AND LOCATION OF THE FLOOD WATCH STILL LOOKS GOOD...SO
NO CHANGES ANTICIPATED AT THIS TIME. HOWEVER...WOULD NOT BE SURPRISE
TO SEE 1 TO 2 INCHES OF RAINFALL ACROSS NORTH GA WITH SOME MINOR
FLOOD PROBLEMS. SO FAR...THE HEAVIER RAINFALL AMOUNTS HAVE BEEN
FOCUSED OVER THE SW ZONES...GENERALLY ALONG AND SOUTH OF A COLUMBUS
TO OGLETHORPE LINE...WHERE ABOUT 1/2 TO 1 INCH OF RAINFALL HAS
FALLEN OVER THE LAST 6 HOURS. EXPECT THE ACTIVITY OVER SOUTH AL TO
CONTINUE TRAINING ACROSS THE SOUTHERN HALF OF THE FORECAST THROUGH
THE MORNING HOURS. THEN THE STORM ACTIVITY OVER MS ARRIVES DURING
DAYTIME HEATING...AND BRINGS ANOTHER ROUND OF HEAVY RAIN AND
STRONG STORMS TO THE AREA DURING THE AFTERNOON. MODELS SHOW ABOUT
500-1000 MUCAPE OR 200-800 MLCAPE NOSING UP OVER THE SOUTHERN HALF
OF THE FORECAST AREA THIS AFTERNOON WHILE DEEP LAYER SHEAR...COURTESY
OF A 50KT LLJ...HELP PRODUCE 200+ HELICITY. AS A RESULT...SPC HAS
PLACED A SLIGHT RISK AREA OVER THE SOUTHERN THIRD OF THE FORECAST
AREA...GENERALLY ALONG AND SOUTH OF A HAMILTON TO DUBLIN LINE.
HOWEVER...THE SEVERE STORM THREAT COULD PUSH NORTH OF THIS LINE AS
MODERATE CAPES ARE NOTED PUSHING AS FAR NORTH AS A WEST POINT TO
MILLEDGEVILLE LINE. NORTH OF THIS LINE...A COOLER...MORE STABLE
AIR MASS WILL HINDER STRONG STORM DEVELOPMENT. IT STILL APPEARS
LARGE HAIL AND STRONG WIND GUSTS WOULD BE THE MAIN SEVERE STORM
THREATS. HOWEVER...AN ISOLATED TORNADO CANNOT BE RULED OUT WITH
SUCH MODERATELY HIGH HELICITY.

OTHERWISE... STILL EXPECT A DRY SLOT TO ADVECT UP FROM THE SW AND
BRING AN END THE HEAVY RAIN AND SEVERE STORM THREAT BY EARLY EVENING.
SOME LIGHT RAIN MAY LINGER TONIGHT...ESPECIALLY ACROSS NORTH GA
WHERE DEEP WRAP AROUND MOISTURE IS ENHANCED BY THE UPPER LOW
MOVING ACROSS KY. A DRY NW FLOW ALOFT BECOMES ESTABLISHED BY EARLY
FRIDAY MORNING...BRINGING AN END TO THE RAIN. ALTHOUGH SOME LINGERING
WRAP AROUND CLOUDS MAY PRODUCE A FEW SPRINKLES ACROSS NORTH GA ON
FRIDAY. AMPLE CLOUDS AND RAIN HAVE WARRANTED LEANING TOWARD THE
COOLER MET HIGHS TODAY. THEN TOOK MAINLY A MAV AND MET BLEND FOR
THE REMAINING PERIODS.

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
HIGH PRESSURE WILL QUICKLY WEAKEN ITS GRIP SATURDAY NIGHT AS
ANOTHER LOW PRESSURE SYSTEM KICKS OUT OF THE CENTRAL PLAINS. THIS
LOW TRACKS FAR TO THE NORTH AND DRAGS A TRAILING COLD FRONT ACROSS
THE STATE ON SUNDAY. ALTHOUGH STILL EXPECTING MAINLY SHOWERS WITH
THIS SYSTEM AS THE FRONT GETS STRETCHED OUT AND WEAKENS...WILL
CONTINUE TO WORD FOR ISOLATED THUNDERSTORMS ON SUNDAY DURING
DAYTIME HEATING. A SERIES OF VORT MAXES SWINGING THRU A DEEP LONG
WAVE UPPER TROUGH WILL KEEP CLOUDS AND A SLIGHT CHANCE OF RAIN IN
THE FORECAST NORTH AND EAST ON MONDAY. OTHERWISE...EXPECT HIGH
PRESSURE TO PRODUCE MUCH COOLER AND DRIER CONDITIONS FOR TUESDAY
AND WEDNESDAY.

&&

.AVIATION...
SE WINDS 6-12KTS EXPECTED TODAY AS RAIN AND ISOLATED THUNDERSTORMS
MOVE IN ACROSS THE AREA. CEILINGS WILL BE VARIABLE TODAY BUT STAYING
IN THE IFR TO LIFR RANGE. NOT EXPECTING CEILINGS TO GET INTO THE
MVFR RANGE UNTIL AFTER 00Z. RAIN SHOULD CONTINUE THROUGH 00Z ALSO.
VSBYS WILL BE UP AND DOWN ALSO BUT SHOULD STAY IN THE IFR TO MVFR
RANGE.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          57  39  53  38  55 / 100  40   5   5  10
ATLANTA         58  42  55  38  56 / 100  20   0   5  10
BLAIRSVILLE     52  38  50  34  49 / 100  60  20   5  10
CARTERSVILLE    58  41  54  38  56 / 100  20   0   5  10
COLUMBUS        64  48  63  41  60 / 100  10   0   5  10
GAINESVILLE     56  39  52  38  54 / 100  50   5   5  10
MACON           62  44  60  39  59 / 100  20   0   5   5
ROME            57  43  55  38  57 / 100  30   5   5  10
PEACHTREE CITY  59  40  55  37  56 / 100  20   0   5  10
VIDALIA         64  49  62  41  64 / 100  40   0   5   5

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING ZONES:
BALDWIN...BARROW...BIBB...BLECKLEY...BUTTS...CARROLL...
CHATTAHOOCHEE...CLARKE...CLAYTON...COBB...COWETA...CRAWFORD...
CRISP...DEKALB...DODGE...DOOLY...DOUGLAS...EMANUEL...FAYETTE...
FORSYTH...GLASCOCK...GREENE...GWINNETT...HANCOCK...HARALSON...
HARRIS...HEARD...HENRY...HOUSTON...JACKSON...JASPER...
JEFFERSON...JOHNSON...JONES...LAMAR...LAURENS...MACON...
MADISON...MARION...MERIWETHER...MONROE...MONTGOMERY...MORGAN...
MUSCOGEE...NEWTON...NORTH FULTON...OCONEE...OGLETHORPE...
PAULDING...PEACH...PIKE...PULASKI...PUTNAM...ROCKDALE...SCHLEY...
SOUTH FULTON...SPALDING...STEWART...SUMTER...TALBOT...
TALIAFERRO...TAYLOR...TELFAIR...TOOMBS...TREUTLEN...TROUP...
TWIGGS...UPSON...WALTON...WARREN...WASHINGTON...WEBSTER...
WHEELER...WILCOX...WILKES...WILKINSON.

&&

39
Hazardous weather outlook, Jan 21, 11:00 AM EST, 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1100 AM EST THU JAN 21 2010

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-221045-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1100 AM EST THU JAN 21 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT
ISOLATED SEVERE THUNDERSTORMS AND MINOR FLOODING ARE POSSIBLE THIS
AFTERNOON AND EARLY EVENING MAINLY OVER CENTRAL GEORGIA.

.SYNOPSIS...
STRONG LOW PRESSURE AT THE SURFACE OVER NORTHEAST ARKANSAS WILL MOVE
EAST ACROSS THE TENNESSEE VALLEY THROUGH FRIDAY.

.PRIMARY HAZARDS...
THE PRIMARY HAZARDS FROM ANY THUNDERSTORMS WILL BE GUSTY WINDS...AND
HEAVY RAIN THROUGH EARLY THIS EVENING. SMALL HAIL AND OCCASIONAL
CLOUD TO GROUND LIGHTNING WILL ALSO BE POSSIBLE. THE BEST LOCATION
FOR ANY SEVERE STORMS WILL BE SOUTH AND EAST OF LINE FROM AMERICUS
TO MACON TO ATHENS LINE. MINOR FLOODING WILL ALSO BE POSSIBLE ACROSS
AREAS SOUTH OF A COLUMBUS TO WRENS LINE.

.DISCUSSION...
A LINE OF THUNDERSTORMS IS MOVING ACROSS MUCH OF CENTRAL GEORGIA
THIS AFTERNOON AND MAY PRODUCE ISOLATED AREAS OF WIND GUSTS TO 60
MPH. ADDITIONAL ISOLATED THUNDERSTORMS MAY DEVELOP ACROSS CENTRAL
GEORGIA MAINLY SOUTH OF AMERICUS TO MILLEDGEVILLE THIS AFTERNOON AND
EVENING BUT CAPE VALUES WILL REMAIN LOW WITH VALUES BELOW 500 J/KG.
VERTICAL WIND SHEAR IS ONLY MODERATELY STRONG...AND WITH THE LIMITED
INSTABILITY THE THREAT FOR WIDESPREAD DAMAGING WINDS OR ISOLATED
TORNADOES WILL BE VERY SMALL THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THERE IS A CHANCE OF THUNDERSTORMS SUNDAY. OTHERWISE NO HAZARDOUS
WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.

In the hours before

Special weather statement, Jan 21, 8:22 AM EST, 2 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
822 AM EST THU JAN 21 2010

GAZ042-044-052>054-066>068-078-079-089-090-211415-
822 AM EST THU JAN 21 2010

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN
CHATTAHOOCHEE...MUSCOGEE...HARRIS...TALBOT...PIKE...TROUP...
MERIWETHER...HEARD...COWETA...FAYETTE...CARROLL AND FULTON COUNTIES
UNTIL 915 AM EST...

AT 818 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 15 MILES WEST OF BLACKJACK MOUNTAIN TO
SOUTH OF MONTGOMERY...MOVING EAST AT 50 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE
ACROSS CHATTAHOOCHEE...MUSCOGEE...HARRIS...TALBOT...PIKE...TROUP...
MERIWETHER...HEARD...COWETA...FAYETTE...CARROLL AND FULTON COUNTIES
THROUGH 915 AM EST. SOME LOCATIONS IN THE PATH OF THESE STORMS
INCLUDE STATE LINE PARK...WARESVILLE...WEST POINT...LONG CANE...
ABBOTTSFORD...PIEDMONT HEIGHTS...GLENN...TEXAS...FROLONA...BOWDON...
CANNONVILLE...WARES CROSSROADS...ROOSTERVILLE...FRANKLIN AND EPHESUS.
BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Jan 21, 9:06 AM EST, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
906 AM EST THU JAN 21 2010

GAZ046-048-053>058-066>071-078>080-089>091-211500-
906 AM EST THU JAN 21 2010

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN
TAYLOR...CHATTAHOOCHEE...MARION...MUSCOGEE...HARRIS...TALBOT...
UPSON...PIKE...MONROE...LAMAR...TROUP...MERIWETHER...SPALDING...
BUTTS...COWETA...FAYETTE...HENRY...CLAYTON...NEWTON AND ROCKDALE
COUNTIES UNTIL 1000 AM EST...

AT 903 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM MADRAS TO 10 MILES WEST OF FORT
BENNING/LAWSON ARMY AIR FIELD...MOVING EAST AT 40 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE
EAST THROUGH 1000 AM EST. SOME LOCATIONS IN THE PATH OF THESE
STORMS INCLUDE MULBERRY GROVE...PINE MOUNTAIN-CALLAWAY
GARDENS...ODESSADALE...SAINT MARKS...STOVALL...LONE OAK...ROSE
HILL...ARNCO-SARGENT...DUNAWAY GARDENS...ROSCOE...MORELAND...
GRANTVILLE...NEWNAN...LAUREL HILLS AND GREEN ISLAND HILLS. BRIEF
HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Jan 21, 10:05 AM EST, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1005 AM EST THU JAN 21 2010

GAZ037-046>050-057>060-069>073-080>083-091>095-102-211600-
1005 AM EST THU JAN 21 2010

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN
STEWART...SCHLEY...TAYLOR...MACON...MARION...HOUSTON...PEACH...
CRAWFORD...TWIGGS...BIBB...UPSON...JONES...BALDWIN...MONROE...
LAMAR...BUTTS...PUTNAM...JASPER...HENRY...NEWTON...GREENE...
ROCKDALE...MORGAN...WALTON AND OCONEE COUNTIES UNTIL 1100 AM EST...

AT 1003 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM MAGNET TO 7 MILES NORTHEAST OF RICHLAND...
MOVING EAST AT 40 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE EAST
THROUGH 1100 AM EST. SOME LOCATIONS IN THE PATH OF THESE STORMS
INCLUDE FIVE POINTS...RICHLAND...BUENA VISTA...WESLEY CHURCH...
MAUK...HOWARD...CARSONVILLE...REDBONE CROSSROADS...LOGTOWN...LIBERTY
HILL...GOGGINS...CHAPPEL MILL...ALDORA...BARNESVILLE AND MCKIBBEN.
BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Local storm report, Jan 21, 10:07 AM EST, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1007 AM EST THU JAN 21 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 AM     FLASH FLOOD      2 SE CORDELE            31.94N 83.75W
01/21/2010                   CRISP              GA   COUNTY OFFICIAL

            CEDAR CREEK IN THE CEDAR CREEK SUBDIVISION WAS FLOODING
            YARDS OF HOMES. THE WATER LEVEL WAS APPROACHING
            FOUNDATIONS OF HOMES AND RESIDENTIAL ROADS.

0840 AM     TSTM WND DMG     LA GRANGE               33.04N 85.03W
01/21/2010                   TROUP              GA   COUNTY OFFICIAL

            ONE TREE ON A POWERLINE ON MOODY BRIDGE ROAD...CAUSING
            SPARKS.

&&

GRIFFITH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 21, 7:51 AM ESTFlash Flood WarningFFCCrisp6 hr
Jan 21, 8:26 AM ESTSevere Thunderstorm WarningFFCCarroll, Coweta, Harris, Heard, Meriwether, Troup49 min
Jan 21, 11:16 AM ESTRiver Flood WarningFFCDooly27 hr
Jan 21, 11:16 AM ESTRiver Flood WarningFFCDodge, Telfair, Wilcox26 days
Jan 21, 6:18 PM ESTRiver Flood WarningFFCSumter8 hr

Nearby

River Flood Warnings in Georgia, 2010Every river flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.